Alert archive / New York / Wind Chill Advisories in 2015
Wind Chill Advisory 5, NWS Buffalo, NY
NWS Buffalo, NY issued this wind chill advisory at Feb 2, 2015, 2:45 PM EST for 16 counties in New York. It took effect at Feb 2, 2015, 7:00 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2015, 2:45 PM EST (19:45 UTC)
- In effect from
- Feb 2, 2015, 7:00 PM EST
- Expired
- Feb 3, 2015, 9:33 AM EST
- In force
- 15 hr
- Issued by
- NWS Buffalo, NY
Counties Allegany County, NY, Cattaraugus County, NY, Cayuga County, NY, Chautauqua County, NY, Erie County, NY, Genesee County, NY, Jefferson County, NY, Lewis County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Ontario County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 90 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.8 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 106 kt
- 0-1 km storm-relative helicity
- 672 m²/s²
- 0-3 km storm-relative helicity
- 640 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
569 WWUS41 KBUF 021945 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 245 PM EST MON FEB 2 2015 NYZ005-006-008-030345- /O.NEW.KBUF.WC.Y.0005.150203T0000Z-150203T1500Z/ /O.CON.KBUF.WS.W.0001.000000T0000Z-150203T0000Z/ NORTHERN CAYUGA-OSWEGO-LEWIS- INCLUDING THE CITIES OF...FAIR HAVEN...OSWEGO...LOWVILLE 245 PM EST MON FEB 2 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST TUESDAY. * LOCATIONS...NORTHERN CAYUGA...OSWEGO...AND LEWIS COUNTIES. * TIMING...THE WINTER STORM WARNING IS IN EFFECT THROUGH EARLY THIS EVENING. THE WIND CHILL ADVISORY IS IN EFFECT FROM EARLY THIS EVENING THROUGH LATE TUESDAY MORNING. * HAZARDS...ACCUMULATING SNOW AND DANGEROUSLY LOW WIND CHILL VALUES. * ACCUMULATIONS...1 TO 3 INCHES THIS AFTERNOON AND UP TO 2 INCHES TONIGHT. * WINDS...NORTHWEST 10 TO 20 MPH. * VISIBILITIES...AS LOW AS A QUARTER MILE AT TIMES. * WIND CHILL VALUES...AS LOW AS 25 BELOW. * IMPACTS...STEADY MODERATE SNOW WILL RESULT IN VERY POOR TRAVEL CONDITIONS WITH SNOW COVERED ROADS AND LOW VISIBILITY. VERY COLD WIND CHILLS MAY RESULT IN FROSTBITE AND HYPOTHERMIA FOR ANYONE NOT DRESSED FOR THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING IS ISSUED WHEN SEVERE WINTER WEATHER IS EXPECTED. HEAVY SNOW AND/OR ICE WILL CAUSE HAZARDOUS DRIVING CONDITIONS. IF YOU WILL BE TRAVELING IN THE WARNING AREA YOU SHOULD CHOOSE AN ALTERNATE ROUTE IF POSSIBLE...OR YOU SHOULD USE EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG BUFWX A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. && $$ NYZ007-030345- /O.NEW.KBUF.WC.Y.0005.150203T0000Z-150203T1500Z/ /O.CON.KBUF.WS.W.0001.000000T0000Z-150203T0000Z/ JEFFERSON- INCLUDING THE CITY OF...WATERTOWN 245 PM EST MON FEB 2 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST TUESDAY. * LOCATIONS...JEFFERSON COUNTY. * TIMING...THE WINTER STORM WARNING IS IN EFFECT THROUGH EARLY THIS EVENING. THE WIND CHILL ADVISORY IS IN EFFECT FROM EARLY THIS EVENING THROUGH LATE TUESDAY MORNING. * HAZARDS...ACCUMULATING SNOW AND BLOWING SNOW ALONG WITH DANGEROUSLY LOW WIND CHILL VALUES. * ACCUMULATIONS...1 TO 3 INCHES THIS AFTERNOON AND AN INCH OR LESS TONIGHT. * WINDS...WEST 10 TO 20 MPH. * VISIBILITIES...AS LOW AS A QUARTER MILE AT TIMES. * WIND CHILL VALUES...25 TO 30 BELOW. * IMPACTS...PERIODS OF MODERATE TO HEAVY SNOW WILL RESULT IN VERY POOR TRAVEL CONDITIONS WITH SNOW COVERED ROADS AND LOW VISIBILITY. VERY COLD WIND CHILLS MAY RESULT IN FROSTBITE AND HYPOTHERMIA FOR ANYONE NOT DRESSED FOR THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING IS ISSUED WHEN SEVERE WINTER WEATHER IS EXPECTED. HEAVY SNOW AND/OR ICE WILL CAUSE HAZARDOUS DRIVING CONDITIONS. IF YOU WILL BE TRAVELING IN THE WARNING AREA YOU SHOULD CHOOSE AN ALTERNATE ROUTE IF POSSIBLE...OR YOU SHOULD USE EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE. REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG BUFWX A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ NYZ001>004-010>014-019>021-085-030345- /O.NEW.KBUF.WC.Y.0005.150203T0000Z-150203T1500Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-WYOMING- LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...BUFFALO...BATAVIA...WARSAW...GENESEO...CANANDAIGUA... JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK...SPRINGVILLE 245 PM EST MON FEB 2 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST TUESDAY. * LOCATIONS...ALL OF WESTERN NEW YORK. * TIMING...FROM THIS EVENING THROUGH LATE TUESDAY MORNING. * WINDS...WEST AVERAGING 10 MPH. * WIND CHILL VALUES...15 TO 20 BELOW. * IMPACTS...VERY COLD WIND CHILLS MAY RESULT IN FROSTBITE AND HYPOTHERMIA FOR ANYONE NOT DRESSED FOR THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ RSH/TMA
4 follow-up statements
175 WWUS41 KBUF 022335 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 635 PM EST MON FEB 2 2015 NYZ005>008-030745- /O.CAN.KBUF.WS.W.0001.000000T0000Z-150203T0000Z/ /O.CON.KBUF.WC.Y.0005.150203T0000Z-150203T1500Z/ NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...FAIR HAVEN...OSWEGO...WATERTOWN... LOWVILLE 635 PM EST MON FEB 2 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WINTER STORM WARNING. * LOCATIONS...NORTHERN CAYUGA...OSWEGO...JEFFERSON AND LEWIS COUNTIES. * TIMING...THROUGH 10 AM TUESDAY. * WINDS...WEST 10 TO 20 MPH. * WIND CHILL VALUES...25 TO 30 BELOW ZERO. * IMPACTS...VERY COLD WIND CHILLS MAY RESULT IN FROSTBITE AND HYPOTHERMIA FOR ANYONE NOT DRESSED FOR THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. && $$ NYZ001>004-010>014-019>021-085-030745- /O.CON.KBUF.WC.Y.0005.150203T0000Z-150203T1500Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-WYOMING- LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...BUFFALO...BATAVIA...WARSAW...GENESEO...CANANDAIGUA... JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK...SPRINGVILLE 635 PM EST MON FEB 2 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY... * LOCATIONS...ALL OF WESTERN NEW YORK. * TIMING...THROUGH 10 AM TUESDAY. * WINDS...WEST 5 TO 15 MPH. * WIND CHILL VALUES...15 TO 20 BELOW ZERO. * IMPACTS...VERY COLD WIND CHILLS MAY RESULT IN FROSTBITE AND HYPOTHERMIA FOR ANYONE NOT DRESSED FOR THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. && $$
855 WWUS41 KBUF 030557 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1257 AM EST TUE FEB 3 2015 NYZ001>008-010>014-019>021-085-031400- /O.CON.KBUF.WC.Y.0005.000000T0000Z-150203T1500Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON- LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...OSWEGO...WATERTOWN...LOWVILLE...BUFFALO... BATAVIA...WARSAW...GENESEO...CANANDAIGUA...JAMESTOWN...OLEAN... WELLSVILLE...ORCHARD PARK...SPRINGVILLE 1257 AM EST TUE FEB 3 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * LOCATIONS...ALL OF WESTERN AND CENTRAL NEW YORK. * TIMING...THROUGH LATE THIS MORNING. * WINDS...SOUTHWEST 5 TO 15 MPH. * WIND CHILL VALUES...AS LOW AS 25 BELOW. * IMPACTS...VERY COLD WIND CHILLS MAY RESULT IN FROSTBITE AND HYPOTHERMIA FOR ANYONE NOT DRESSED FOR THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. && $$ SMITH
726 WWUS41 KBUF 030847 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 347 AM EST TUE FEB 3 2015 NYZ001>008-010>014-019>021-085-031500- /O.CON.KBUF.WC.Y.0005.000000T0000Z-150203T1500Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON- LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...OSWEGO...WATERTOWN...LOWVILLE...BUFFALO... BATAVIA...WARSAW...GENESEO...CANANDAIGUA...JAMESTOWN...OLEAN... WELLSVILLE...ORCHARD PARK...SPRINGVILLE 347 AM EST TUE FEB 3 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * LOCATIONS...ALL OF WESTERN AND CENTRAL NEW YORK. * TIMING...THROUGH LATE THIS MORNING. * WINDS...SOUTHWEST 5 TO 15 MPH. * WIND CHILL VALUES...AROUND 15 BELOW ACROSS WESTERN NEW YORK AND AS LOW AS 30 BELOW IN THE NORTH COUNTY. * IMPACTS...VERY COLD WIND CHILLS MAY RESULT IN FROSTBITE AND HYPOTHERMIA FOR ANYONE NOT DRESSED FOR THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. && $$ SMITH
383 WWUS41 KBUF 031433 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 933 AM EST TUE FEB 3 2015 NYZ001>008-010>014-019>021-085-031545- /O.CAN.KBUF.WC.Y.0005.000000T0000Z-150203T1500Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON- LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...OSWEGO...WATERTOWN...LOWVILLE...BUFFALO... BATAVIA...WARSAW...GENESEO...CANANDAIGUA...JAMESTOWN...OLEAN... WELLSVILLE...ORCHARD PARK...SPRINGVILLE 933 AM EST TUE FEB 3 2015 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WIND CHILL ADVISORY. $$ THOMAS
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this wind chill advisory went out at Feb 2, 2:17 PM EST, 28 minutes earlier.
Area forecast discussion, Feb 2, 2:17 PM EST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
217 PM EST MON FEB 2 2015
.SYNOPSIS...
THE STORM SYSTEM THAT BLANKETED MUCH OF THE FORECAST AREA WITH
NEARLY A FOOT OF SNOW IS NOW MAKING ITS WAY OFF THE NEW ENGLAND
COAST. AS THE SNOW TAPERS OFF IN ITS WAKE THIS AFTERNOON AND
EVENING...FRIGID ARCTIC AIR WILL MOVE ACROSS THE REGION. THE MERCURY
WILL DROP WELL BELOW ZERO TONIGHT AWAY FROM THE LAKES...WITH THE COLD
AIR SUPPORTING SOME NUISANCE LAKE SNOW SHOWERS FOR THE COUNTIES NEAR
THE SOUTH SHORE OF LAKE ONTARIO. HIGH PRESSURE WILL PASS BY TO OUR
SOUTH LATER TONIGHT AND TUESDAY...WITH NUISANCE LAKE SNOW SHOWERS
EXPECTED EST OF LAKE ONTARIO.
&&
.NEAR TERM /THROUGH TONIGHT/...
THE AREA OF LOW PRESSURE THAT PASSED ACROSS PENNSYLVANIA LAST NIGHT
AND THIS MORNING IS NOW MAKING ITS WAY OFF THE NEW ENGLAND COAST.
THE SOLID AREA OF SNOW PRODUCED BY THIS FEATURE HAS TAPERED OFF
ACROSS THE WESTERN COUNTIES...BUT THE REMNANTS OF THE ASSOCIATED
DEFORMATION ARE IN THE PROCESS OF WORKING ACROSS THE EASTERN FINGER
LAKES AND NORTH COUNTRY. THIS AREA OF SNOW COULD RESULT IN A FEW
MORE INCHES OF ACCUMULATION THROUGH THE REMAINDER OF THE
AFTERNOON...SO WILL LEAVE THE WINTER STORM WARNING IN PLACE FOR
SITES EAST OF WAYNE COUNTY. THE REMAINDER OF THE WINTER STORM
WARNING HAS BEEN DISCONTINUED.
TONIGHT ...ANY LINGERING LIGHT SYNOPTIC SNOW WILL END EARLY THIS
EVENING. THE AIRMASS DRIES OUT QUICKLY AND INVERSION HEIGHTS REMAIN
LOW AT AROUND 5K FEET. THIS WILL ALLOW SOME LIGHT LAKE EFFECT SNOW
TO LINGER SOUTHEAST OF LAKE ONTARIO...BUT ADDITIONAL AMOUNTS SHOULD
BE LIGHT. EXPECT ANOTHER 1-2 INCHES FROM MONROE TO WESTERN OSWEGO
COUNTIES MAINLY THIS EVENING BEFORE LAKE EFFECT SNOW SHOWERS TAPER
FURTHER OVERNIGHT. LOWS WILL DROP INTO THE SINGLE NUMBERS ABOVE
ZERO...WITH SINGLE NUMBERS BELOW ZERO ACROSS THE WESTERN SOUTHERN
TIER. THE NORTH COUNTRY HAS THE BEST CHANCE AT MORE PROLONGED
CLEARING LATER TONIGHT...SO LOWS MAY DROP TO AROUND 15 BELOW THERE.
IN ADDITION...THE VERY COLD AIRMASS WILL COMBINE WITH WINDS
AVERAGING 10 KNOTS TO PRODUCE WIND CHILL VALUES OF -15 ACROSS THE
WESTERN COUNTIES TO -25 TO -30 EAST OF LK ONTARIO. WHILE THE WIND
VALUES MAY DROP BELOW CRITERIA NEEDED FOR AN ADVISORY...FEEL THERE
WILL BE ENOUGH AIR MOVEMENT TO WARRANT A REGIONWIDE WIND CHILL
ADVISORY. WILL ISSUE SUCH WITH THE UPCOMING PACKAGE AND RUN IT
UNTIL 15Z TUESDAY.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
SURFACE RIDGING WILL QUICKLY SHIFT ACROSS WESTERN AND NORTH-CENTRAL
NEW YORK ON TUESDAY KEEPING MUCH OF THE AREA FREE OF ANY SNOW
SHOWERS. THE ONLY TWO EXCEPTIONS BEING SOUTHEAST AND EAST OF LAKE
ONTARIO WITH VERY WEAK LAKE EFFECT SHIFTING NORTH AND THE SECOND
EXCEPTION ACROSS NORTHERN NEW YORK WHERE A WEAK SURFACE TROUGH
CROSSING SOUTHERN CANADA MAY KICK OFF SOME LIGHT SNOW SHOWERS.
TEMPERATURES WILL REMAIN BELOW NORMAL WITH A LINGERING ARCTIC
SOURCED AIRMASS OVER THE LOWER GREAT LAKES. HIGHS WILL STRUGGLE TO
TOP OUT NEAR 20.
TUESDAY NIGHT FOCUS WILL SWITCH TO AN APPROACHING WEAK CLIPPER LOW
PASSING SOUTH OF THE CENTRAL GREAT LAKES TOWARD THE EASTERN GREAT
LAKES. THIS WILL BRING INCREASING CHANCES FOR VERY LIGHT SNOW WITH
WEAK SYNOPTIC LIFT OUT FRONT OF THE CLIPPER. TEMPERATURES WILL
LIKELY RISE THROUGH THE 20S OVERNIGHT DUE TO SOUTHWEST WINDS AHEAD
OF THE CLIPPER ADVECTING A WARM AIRMASS NORTH ACROSS WESTERN AND
CENTRAL NEW YORK. SNOW ACCUMULATIONS WOULD ONLY BE A HALF INCH OR
LESS OVERNIGHT.
ON WEDNESDAY THE CLIPPER IS FORECAST TO SHIFT RIGHT ACROSS WESTERN
NEW YORK TO NORTHERN NEW YORK. HAVE RAISED POPS A BIT HIGHER AS
CONFIDENCE FURTHER INCREASES WITH TIMING AND TRACK OF THIS WEAK
SYSTEM. BUFKIT PROFILES SHOW THAT THE DEEPEST MOISTURE WILL REMAIN
NEAR THE SURFACE WHILE THE FAVORABLE DENDRITIC SNOW GROWTH REGION
WILL LIE ABOVE THIS. THIS WOULD YIELD LOW END SNOW-RATIOS SO HAVE
GONE WITH 10:1 WHICH CLOSELY FOLLOWS BUFKIT COBB METHOD TRACES.
COMBINING THIS WITH A BLEND OF MODEL QPF YIELDS ABOUT 1-3 INCHES
OF SNOW WEDNESDAY. GFS AND MOST NAM BUFKIT PROFILES FAVOR SNOW AS
THE P-TYPE BUT IT IS WORTH A MENTION THAT ACROSS THE SOUTHERN TIER
AND NORTHERN PA NAM BUFKIT SOUNDINGS SHOW A POSSIBLE FREEZING
DRIZZLE SET UP. HAVE NOT INCLUDED THIS IN THE GRIDS BUT THIS WILL
NEED TO BE MONITORED IN FUTURE FORECAST UPDATES. SURFACE HIGHS
WEDNESDAY SHOULD TOP OUT WITHIN A FEW DEGREES EITHER SIDE OF
FREEZING.
THE CLIPPER WILL EXIT ACROSS NORTHERN NEW ENGLAND WEDNESDAY NIGHT
WITH AN ASSOCIATED COLD FRONT SLIDING SOUTHEAST ACROSS NEW YORK.
VERY COLD TEMPERATURES WILL ARRIVE BEHIND THIS FRONT WITH SOME
NORTHWEST FLOW LAKE AND OROGRAPHIC ENHANCED SNOW SHOWERS.
TEMPERATURES LOOK TO FALL BACK TO AROUND 5-10 DEGREES OVERNIGHT.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
IN THE WAKE OF WEDNESDAY'S CLIPPER...A FRESH NORTHWESTERLY FLOW OF
ARCTIC AIR WILL CONTINUE TO POUR ACROSS THE LOWER GREAT LAKES ON
THURSDAY. WITH 925 MB TEMPS LIKELY FALLING TO BETWEEN THE NEGATIVE
MID TEENS AND THE LOWER MINUS TWENTIES PER A CONSENSUS OF THE LATEST
MEDIUM RANGE GUIDANCE...DAYTIME HIGHS WILL LIKELY ONLY AVERAGE
WITHIN A FEW DEGREES OF TEN ABOVE...WITH WIND CHILLS GENERALLY
RUNNING BETWEEN ZERO AND TEN BELOW. THE COLD AIR SHOULD ALSO HELP TO
GENERATE SOME SCATTERED SNOW SHOWERS SOUTH AND SOUTHEAST OF LAKE
ONTARIO...HOWEVER THESE SHOULD REMAIN FAIRLY LIGHT AND LIMITED IN
SCOPE DUE TO THE VERY DRY NATURE OF THE ARCTIC AIRMASS AND RAPIDLY
CRASHING INVERSION HEIGHTS.
THURSDAY NIGHT AND EARLY FRIDAY...THE AXIS OF SURFACE-BASED RIDGING
WILL SLIDE ACROSS NEW YORK STATE. IN CONJUNCTION WITH FURTHER DRYING
AND SUBSIDENCE...THIS SHOULD RESULT IN ANY LINGERING LAKE EFFECT
SNOW SHOWERS SOUTHEAST OF LAKE ONTARIO DISINTEGRATING INTO SOME
LEFTOVER FLURRIES WHILE GRADUALLY LIFTING NORTHWARD IN RESPONSE TO A
GENERAL BACKING OF THE LOW LEVEL FLOW. ELSEWHERE...CONDITIONS SHOULD
BE DRY. TEMPERATURE-WISE...THURSDAY NIGHT LOOKS TO BE BITTERLY COLD
AS THE RIDGE AXIS CRESTS OVERHEAD AND ALLOWS FOR SKIES TO PARTIALLY
CLEAR...AND THIS IN CONJUNCTION WITH LIGHT WINDS SHOULD ALLOW
READINGS TO REALLY PLUMMET. LOWS OF 5 TO 10 BELOW ZERO SHOULD BE
COMMONPLACE SOUTH OF LAKE ONTARIO...WHILE READINGS WILL LIKELY FALL
TO BETWEEN 15 AND 20 BELOW ZERO ACROSS THE NORTH COUNTRY. ON THE
BACKSIDE OF THE DEPARTING SURFACE RIDGE...THE BEGINNINGS OF WARM AIR
ADVECTION WILL THEN ALLOW TEMPERATURES TO REBOUND A LITTLE ON
FRIDAY...THOUGH READINGS SHOULD STILL BE WELL BELOW AVERAGE WITH
HIGHS STILL ONLY AVERAGING OUT IN THE MID TO UPPER TEENS.
NEXT WEEKEND...THE MEDIUM RANGE GUIDANCE SEEMS TO BE COMING INTO
BETTER AGREEMENT ON YET ANOTHER ARCTIC COLD FRONT EASING ACROSS THE
AREA DURING THE COURSE OF SATURDAY AND SATURDAY NIGHT...WITH THIS
BOUNDARY THEN STALLING OUT A BIT TO OUR SOUTH ON SUNDAY AS A WAVE OF
LOW PRESSURE DEVELOPS OVER THE LOWER OHIO VALLEY. THIS SHOULD
TRANSLATE INTO ANOTHER ROUND OF SCATTERED SNOW SHOWERS SATURDAY AND
SATURDAY NIGHT...WITH DEVELOPING NORTHEASTERLY-FLOW LAKE ENHANCEMENT
ON THE BACKSIDE OF THE FRONT RESULTING IN SOME OF THESE LINGERING
INTO SUNDAY ACROSS PORTIONS OF WESTERN NEW YORK. AS FOR
TEMPERATURES...WARM ADVECTION OUT AHEAD OF THE FRONT SHOULD ALLOW
HIGHS TO RECOVER INTO THE MID 20S IN MOST PLACES...BEFORE YET
ANOTHER FRESH BATCH OF ARCTIC AIR RESULTS IN ANOTHER DOWNWARD TREND
IN TEMPS TO CLOSE OUT THE WEEKEND.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
MVFR CONDITIONS WILL BE FOUND ACROSS THE WESTERN COUNTIES DURING THE
REMINDER OF THE AFTERNOON AS THE STEADY SNOW ASSOCIATED WITH AN
EXITING STORM SYSTEM WILL CONTINUE TO TAPER OFF TO FLURRIES AND
LIGHT SNOW SHOWERS. FOR THE EASTERN LAKE ONTARIO REGION THOUGH...IFR
VSBYS WILL PERSIST THROUGH AT LEAST 21Z AS THE STEADY SNOW HAS YET
TO EXIT. IFR CONDITIONS WILL ALSO PERSIST THROUGH ABOUT 21 FOR THE
HIGHER TERRAIN OF THE SRN TIER AND FINGER LAKES.
DURING THE COURSE OF TONIGHT...HIGH PRESSURE WILL BUILD ACROSS
PENNSYLVANIA AND THIS WILL HELP TO FURTHER IMPROVE CONDITIONS TO VFR
FOR THE BULK OF THE REGION. MVFR CONDITIONS WILL BE FOUND IN LAKE
SNOW SHOWERS OVER THE COUNTIES BORDERING THE SOUTH SHORE OF LAKE
ONTARIO THROUGH AT LEAST THE FIRST HALF OF TONIGHT.
OUTLOOK...
TUESDAY...VFR/MVFR WITH A CHANCE OF SNOW SHOWERS AND LOCAL IFR EAST
OF LAKE ONTARIO.
TUESDAY NIGHT AND WEDNESDAY...IFR TO MVFR IN SNOW.
THURSDAY...MVFR WITH A CHANCE OF SNOW SHOWERS.
FRIDAY...MAINLY VFR.
SATURDAY...MVFR WITH A CHANCE OF SNOW.
&&
.MARINE...
A TIGHT GRADIENT SFC PRESSURE GRADIENT WILL BE FOUND ACROSS THE
LOWER GREAT LAKES FOR THE REST OF THE AFTERNOON AS A STORM SYSTEM
WILL MOVE EAST...OFF THE NEW ENGLAND COAST. THE GALE WARNING THAT
WAS IN EFFECT FOR THE MORNING HAS SINCE GIVEN WAY TO SMALL CRAFT
ADVISORIES FOR THE NEW YORK NEARSHORE WATERS OF LK ONTARIO.
TONIGHT...HIGH PRESSURE WILL PASS BY TO THE SOUTH AND WEAKEN THE
GRADIENT OVER LAKES ERIE AND ONTARIO. THIS WILL LEAD TO DIMINISHING
WINDS AND LOWERING WAVES IN ICE FREE AREAS.
AS THE HIGH MOVES EAST ON TUESDAY...THE SFC PRESSURE GRADIENT WILL
ONCE AGAIN TIGHTEN AND THIS WILL PRODUCE FRESHENING SOUTHWESTERLY
WINDS.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WINTER STORM WARNING UNTIL 7 PM EST THIS EVENING FOR
NYZ005>008.
MARINE...HEAVY FREEZING SPRAY WARNING UNTIL 7 PM EST THIS EVENING FOR
LOZ042>045-062>065.
SMALL CRAFT ADVISORY UNTIL 9 PM EST THIS EVENING FOR
LOZ043-044.
SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR
LOZ042.
SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
LOZ045.
&&
SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...SMITH
LONG TERM...JJR
AVIATION...RSH
MARINE...RSHHazardous weather outlook, Feb 2, 1:00 PM EST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 100 PM EST MON FEB 2 2015 NYZ005>008-031800- NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- 100 PM EST MON FEB 2 2015 ...WINTER STORM WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>004-010>014-019>021-085-031800- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-WYOMING- LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 100 PM EST MON FEB 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. LAKE SNOW SHOWERS WILL PRODUCE AN ADDITIONAL INCH OR TWO OF ACCUMULATION THIS AFTERNOON. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-SLZ022-024-031800- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 100 PM EST MON FEB 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ042>045-062>065-031800- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 100 PM EST MON FEB 2 2015 ...HEAVY FREEZING SPRAY WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAVY FREEZING SPRAY WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF RSH
Nearby
Wind Chill Advisories in New York, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.